What I'm really looking for is a taper schedule. I had no idea it was so physically addictive - and I didn't even use it for very long, but I'm definitely having symptoms.
Tramodol is very addictive & can cause seizures it stopped suddenly so don't do that! You are not on a large dose, but anyone can have withdrawls. Try dropping 1/2 a pill for a week, & see how it goes, & then 1/2 for another week to 10 days. Keep that up til your are down to 1/2 a pill. Take it for a week, & then every other day, & as long as you aren't having withdrawals, drop to evry 3 days with 1/2 then you should be able to stop. Good luck & please don't ever take this horrible stuff again. I am giving you the link about it below... Mary
Yes, stopping abruptly is a bad deal, it almost literally killed me a few years back. Gradually cutting back over 3-5 weeks is the best way to go. The longer time allowed and more gradual the cut back over that time is the only way to go. This stuff is indeed as much of a hassle as any other pain med. It may be a synthetic, but there's nothing synthetic about the withdrawal. Go slow is the only way.
I was taking the same amount for at least 3 years(all Dr. Rx). I started Tramadol after a doctor advised me it was "safer than hydrocodone and not addcitive since it is not a narcotic". I'm here to tell you that is a lie.
When I became pregnant last year(2011), my immediate reaction concering Tramadol was that I would just quit taking it. My Dr(Ob)said it was okay to continue as long as I was off of it by my 34th week.
I didnt want to risk it so I stopped... all within a day. I had no CLUE of the hellacious withdrawal symptoms that I would have to endure.
I LITERALLY stayed awake for 4 days... I think I slept a total of 4 hours. I had the worst symptoms which included cold sweats(horrible!), severe joint and back pain, restless leg syndrome(this one is especially miserable and helps keep you awake), major insomnia, loss of appetite.
After the 4th day I went to the ER. I was afraid to drive or even just function at home on so little sleep. You really start to get delirious after being awake that long.
My Dr advised me to continue the Tramadol b/c the withdrawals could be more of a danger to me and my baby than the drug itself. She helped me to wean myself down to only 50mgs a day. You will not feel good at all when you get this low but it WILL make quitting much easier. I took that amount for a full week.
I did quit completely by my 34th week. I was so afraid my baby would have withdrawals once she was born. I knew I couldnt live with myself if that happened and that was my constant motivation.
It was very uncomfortable but not horrid like going cold turkey. My Dr prescribed something mild and safe(since I was pregnant) to help me sleep which is what I did A LOT of for the first 4-5 days after quitting. Sleep is much better than all the symptoms I mentioned earlier.
Immediately after I gave birth to a perfectly healthy baby girl(no withdrawals, thank God), my Dr prescribed Wellbutrin(I did not breastfeed).
What a difference! I feel better than I have felt in YEARS. Even though Tramadol makes you think it is "killing pain", in reality it just makes you feel worse and worse and you need more and more of it to feel "good" again. Im not talking about getting high, Im just talking about being able to function without constant joint and back pain.
Wellbutrin does the same thing Tramadol does as far as phsychological issues go. It not only helped with the anxiety you get from the thought of quitting(which can get very intense) but also with the joint and back pain from withdrawals. I wouldnt have believed it but I am living it.
I ended up having my baby early(nothing related to Tramadol) so I was still going through some uncomfortable withdrawal symptoms.
Tramadol will never be in my system again. It does help with moderate pain but it only creates more problems and horrible ones at that.
If you are going to quit, I highly recommend talking to a Dr who cares and knows the effects of tramadol withdrawal. Getting an anti-anxiety med or something for depression will make it so much easier to quit and to stay off of it for good.
Educate yourself before you quit on "how to quit" and how Tramadol affects the brain. This will help you to understand what is happening during withdrawal and will encourage you to keep going knowing it will get better everyday.
Hope this helps somebody.
I just recently detoxed off Oxycontin and Oxycodine cold turkey and dextoxing lasted roughly 5 days when I got switched to tramadol and was told it would be fine. I as well am now detoxing off of this, 12 days off the oxy's and have only been on it a week for the same dosage and 3 X a day as well. How long did your detoxing last?
I m on my 4 th day of withdraw
I was only on it for 4 weeks after surgery for pain. It is getting better ...
I'm still not sleeping past 3 hrs. Can't eat.
Diarrhea, chills. HA, body pain. Don't like this feeling. . Dr said it was ok to take for pain after surgery.
I will never use this medicine again
I don't smoke .drink, or use drugs at all .
Also moody feeling. Have not been out of house for 6 days
I keep my mind busy with puzzles. .that seems to help. I hope the worst is over I need.to eat and sleep
Please if any one has a time frame of getting thru withdraws faster. And any tips
Please share. God bless
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Mar 2010 • 1 answer
I stopped taking vicodin cold turkey on Friday (two days ago). I was taking about 10-15 pills a day?
Updated 20 Sep 2011 • 5 answers
Updated 16 Oct 2018 • 11 answers
Updated 19 Jan 2016 • 2 answers
Updated 22 Aug 2018 • 3 answers